Q. I am worried about the addiction to Restyle taken for sleepless nights. Please help.

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Sep 12, 2020

Hello doctor,

I am a 61-year-old male. I am a diabetic for the past 15 years under control, hypertension for the past five years.

My present problem is sleepless nights (mental tension) and using Restyle 0.5 mg. I was using it occasionally. But for the past two weeks, I am using it regularly. I am worried about addiction. Please help.

#

Hello,

Welcome to icliniq.com.

I can understand your situation. As per your details, you are having stress which leads to sleep disturbance. You may have another depressive feature as well. I need more details about it to make a diagnosis. Do you have a sad mood, crying spells without reason, abnormal sleep or appetite, lack of interest in previously pleasurable activities, death wishes, etc?

If you have more than three symptoms for more than two weeks then you may have a major depressive disorder. You need to follow lifestyle modifications to deal with your problem. It is a non-pharmacological management of your depression.

You should do daily exercises for 30 - 45 minutes, or do meditation for 20 minutes daily.

Eat healthy home-cooked foods and avoid junk foods.

Spend quality time with friends and family daily or do video calls if you are living away from your family.

Spend time on creative hobbies like reading good books, writing journals, painting, drawing, learning new skills or language or musical instruments.

Take enough 7 - 8 hours of sleep daily. You need to fix your time for sleep, which means you must fix the time to sleep and awake. Do not do any other activities in bed. Wear loose and comfortable clothes for sleep.

Take light food at night or dinner at least three hours before sleep.

You can take a maximum of 20 minutes of nap a day.

Do not use mobile or TV or laptop at least half an hour before sleep.

Try to maintain adequate room temperature, means not so cold nor hot.

Use a proper bed and pillow.

Make sure there is no noise or disturbance at night.

Drink warm milk with turmeric before sleep.

Avoid tobacco or alcohol or any substance abuse.

If you still have symptoms that persist after following the advice for four to six weeks, then you need to start medications for a short duration. You can take a tablet Zolpidem 5 mg instead of tablet Restyle (Alprazolam) 0.5mg. Tablet zolpidem is less addictive than Alprazolam. You must take enough sleep otherwise it will affect your diabetes and hypertension. There is nothing wrong to take medication for sleep disturbance. If you do not get enough sleep then it may lead to stroke in the future.

Thank you doctor,

I will try to follow your advice. When I take Restyle 0.5 mg and sleep, the next day I am feeling better. If I avoid that I feel very bad the next day without sleep. I am worried about COVID-19 infection too.

Zolpidem 5 mg is not available in the market. Please suggest some other brand name.

#

Hello,

Welcome back to icliniq.com.

I can understand your situation. It is difficult to deal with this pandemic time. You should just try to follow normal precautions for COVID-19. You should try to avoid watching the news and discussing about COVID-19 with friends and family members.

Tablet Zolpidem is a generic name. You may get with the name of Zolfresh. It is less addictive. You may need a prescription for it. It may be difficult to get this medication without a psychiatrist prescription.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is there any better medicine than Alprazolam and Sertraline for anxiety and sleep problem?

Query: Hello doctor, My Age is 30 years old and suffering from anxiety and sleep problem with persistent thoughts. I am using Alprazolam 0.5 mg and Sertraline tablets. Please prescribe something better.  Read Full »

Please suggest a cure for problems related to GERD and gastritis with sleep disturbances.

Query: Symptoms: THE FOLLOWING ARE OBSERVED SINCE LAST 4-5 months Age:54 years,Weight:62.3 Kg,Height:158 CM 1. Anorexia- loss of appetite 2. Dyspepsia-difficulty in swelling during taking food/water 3. Eruptation at any time mainly after taking food. 4. Acid Burn-Presence of Mucin outcome 5. Presen...  Read Full »

I take Adderall with Lexapro for major depressive disorder. Is there any alternate for Lexapro?

Query: Hi doctor, I am currently on Adderall 30 mg twice a day for narcolepsy with cataplexy and Lexapro 20 mg for resistant major depressive disorder. My previous psychiatric nurse practitioner tried me on many antidepressants that did not work. Lexapro helps some but not much at all. I have very bad an...  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.